Colorado, 2020Drought in Colorado, November 1 to 30, 2020
November 1 to 30, 2020 · NWS GLD · 3 events in 3 counties and zones
Despite near normal precipitation occurring, the D3 Extreme Drought level continued for East Central Colorado. 01-1, with the highest amounts near an inch in northwest Yuma County.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite near normal precipitation occurring, the D3 Extreme Drought level continued for East Central Colorado. Precipitation amounts for the month ranged from .01-1, with the highest amounts near an inch in northwest Yuma County. Normal precipitation for the month ranged from .5-1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Oct 31, 8:44 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 31, 8:44 PM MST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
944 PM MDT Sat Oct 31 2020
.UPDATE...
Issued at 613 PM MDT Sat Oct 31 2020
Loss of daytime heating and a further push E/SE of approaching
surface ridge off the north central Rockies is allowing for winds
to decrease over the CWA from earlier highs this afternoon. Going
forecast has this covered well. No changes made to going forecast
at this time.
&&
.SHORT TERM...(This evening through Tuesday)
Issued at 210 PM MDT Sat Oct 31 2020
Tonight...a 1034mb surface high moves over the area behind todays
cold frontal passage. Northwest winds up to 10 mph this evening will
slowly back to the west and southwest after midnight at speeds under
10 mph. Little if any cloud cover expected with low temperatures
falling into the mid 20s to around 30.
Sunday-Sunday night...south winds increase in the morning and
continue through the afternoon as the pressure gradient between the
surface high slowly moving east of the area and developing low
pressure along the lee side of the rockies strengthens. Wind gusts
up to 30 mph are expected. A south to southwest wind around 10 mph
in the evening is forecast to slowly veer to the west after
midnight. High temperatures are expected to be in the mid 50s to low
60s. Low temperatures fall to the upper 20s to low 30s.
Monday-Monday night...500mb heights rise slightly as a ridge axis
builds from south Texas along the Continental Divide. 850mb
temperatures warm about 12F to 16F supporting highs in the lower
70s. Low temperatures drop into the low to upper 30s.
Tuesday...850mb temperatures rise another few degrees supporting
highs in the low to upper 70s. There will be some increasing high
cloudiness moving into the area from the southwest which should not
(at this time) limit full mixing and realizing the 850mb warming
temperatures.
.LONG TERM...(Wednesday through Saturday)
Issued at 110 PM MDT Sat Oct 31 2020
Dry and above average temperatures for most of the extended period.
The 500mb pattern is active with a shortwave trough on Wednesday, a
ridge Thursday and Friday, then inbetween the ridge to the east and
a developing trough to the west over the weekend. However, no
precipitation is expected during the period due to a dry air mass in
place over the period and little activity or forcing at the surface.
Henceforth, most of the week will likely see highs in the upper 60's
and 70's with lows hovering around 40. There may be a surface low
and trough that moves through the area Thursday, but little to no
impact to the forecast is currently expected. Some model and
ensemble guidance are suggesting cooler temperatures may be possible
for Thursday on, but this looks unlikely as there appears to be no
cooler air mass moving in during the week and the guidance appears
to be trending warmer in the last few runs. The main thing worth
paying attention to will be the possibility of elevated fire weather
conditions as RH values are forecasted to drop to the upper teens
near and west of the Colorado border through the week. Winds
currently do not appear to get above 20mph very often until the
weekend.
Otherwise, the only other feature worth noting is the eastward
progression of the upper trough starting Saturday. It is too far to
determine an accurate track or impacts at this time. Cooler
temperatures do appear to be likely when this system moves closer to
the Tri-State area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 944 PM MDT Sat Oct 31 2020
VFR conditions are expected thru the forecast period with mainly
SKC. Wind shift will be the main weather issue.
Winds for KGLD, NW around 10kts thru 10z, then W. By 13z, SSW
10-15kts with gusts to 25kts 17z-00z.
Winds for KMCK, NW around 10kts thru 09z, then light/variable. By
18z Sunday, SSE around 10kts.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
UPDATE...JN
SHORT TERM...99
LONG TERM...KAK
AVIATION...JN
Hazardous weather outlook, Oct 31, 5:10 PM MST, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
610 PM MDT Sat Oct 31 2020
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020015-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
610 PM MDT Sat Oct 31 2020 /710 PM CDT Sat Oct 31 2020/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TONIGHT...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
Elevated fire weather conditions are possible Wednesday
afternoon along and west of the Colorado Kansas border.
Elevated fire weather conditions are possible Friday
afternoon along and west of a line from McCook to Leoti.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected tonight.
Drought, Cheyenne County
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
Observed precipitation for the month ranged from 0.01-0.25, which was near normal. Normal precipitation amounts are 0.25-1. Key impacts: vegetation more favorable for rapid fire growth, little to no soil moisture, the ground is more favorable for blowing dust.
Drought, Kit Carson County
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Kit Carson County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.305, -102.603 (the zone’s center; the record gives no point)
Observed precipitation for the month ranged from 0.01-0.25, which was near normal. The lowest precipitation amounts occurred in the southeast part of the county. Normal precipitation amounts are 0.50-1. Key impacts: vegetation more favorable for rapid fire growth, little to no soil moisture, the ground is more favorable for blowing dust.
Drought, Yuma County
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Yuma County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.003, -102.424 (the zone’s center; the record gives no point)
Observed precipitation for the month ranged from 0.10-1, which was near normal. The lowest precipitation amounts occurred in the southern half of the county. Normal precipitation amounts are 0.50-1. Key impacts: vegetation more favorable for rapid fire growth, little to no soil moisture, the ground is more favorable for blowing dust.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in New Hampshire, November 1 to 30, 2020$54 million · 6 events
- Drought in Maine, November 1 to 30, 2020$840,000 · 7 events
- Drought in Iowa, November 1 to 30, 2020$655,000 · 11 events
- Drought in South Dakota, November 1 to 30, 2020$241,000 · 10 events
- Blizzard and Debris Flows in Alaska, November 1 to 2, 2020$235,000 · 55 kt wind · 8 events
- Drought in New Mexico, November 1 to 30, 202041 events
- Drought in Nebraska, November 1 to 30, 2020$38,000 · 2 events
- Drought in Texas, November 1 to 30, 202026 events
- Frost and Freeze in Kentucky, November 1 to 2, 202022 events
- Drought in Colorado, November 1 to 30, 202021 events
- Frost and Freeze in Illinois, November 1 to 2, 202019 events
- Drought in Nebraska, November 1 to 30, 202018 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929991, 929992, 929993.